California, 2006Funnel Cloud in California, April 14, 2006
April 14, 2006 · NWS SGX · 1 event in 1 county or zone
1 funnel cloud, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Diego, CA wrote its last area forecast discussion before the first event at Apr 14, 1:30 PM PST, 5 hours 33 minutes earlier.
Area forecast discussion, Apr 14, 1:30 PM PST, 5 hours 33 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN DIEGO CA
230 PM PDT FRI APR 14 2006
.SYNOPSIS...A STORM SYSTEM WILL BRING SHOWERS WITH POSSIBLE
THUNDERSTORMS THROUGH TONIGHT. A FEW SHOWERS COULD LINGER INTO
SATURDAY MORNING. LOCAL STRONG GUSTY WINDS WILL ACCOMPANY THIS
STORM...MAINLY IN THE MOUNTAINS AND DESERTS. A DEEP MARINE LAYER AND
MOIST WESTERLY FLOW ALOFT WILL BRING VARIABLE CLOUDINESS NEXT WEEK.
&&
.DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE...
SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO
COUNTIES.
RAIN MOVED IN FROM THE WEST BY LATE THIS MORNING AND CONTINUES TO
SPREAD INLAND. THE 12Z NKX SOUNDING SHOWED THE MID TO HIGH LEVEL
MOISTURE. STRONG SW WINDS ALOFT WITH NEAR 160 KT WINDS AT 35 KFT.
INCREASING ONSHORE GRADIENTS WITH ABOUT 7 MB SAN-IPL. THERE WERE
ISOLATED THUNDERSTORMS NEAR THE RIVERSIDE COUNTY MOUNTAIN FOOTHILLS
AND MOUNTAINS EARLY THIS AFTERNOON.
THE UPPER LOW AND ASSOCIATED COLD FRONT WILL CONTINUE TO MOVE
THROUGH BRINGING SHOWERS AND A CHANCE OF THUNDERSTORMS. THE BACK
EDGE OF THE FRONT WILL MOVE THROUGH LATE THIS AFTERNOON WITH THE
PRECIPITATION BECOMING MORE SHOWERY. WIDESPREAD RAINFALL TOTALS
SHOULD RANGE FROM ABOUT A QUARTER INCH NEAR THE COAST TO AN INCH ON
THE W FACING MOUNTAIN SLOPES. HOWEVER...THERE WILL BE LOCAL LARGER
AMOUNTS IN CONVECTION OR WHERE TRAINING OCCURS. COLDER AIR ALOFT AND
JET DYNAMICS WILL BRING A CHANCE OF THUNDERSTORMS LATE THIS
AFTERNOON INTO TONIGHT. LOCAL DENSE FOG IN THE MOUNTAINS AND
FOOTHILLS THROUGH THIS EVENING. RESIDUAL MOISTURE...ISLAND EFFECTS
AND OROGRAPHICS WILL CONTINUE A SMALL CHANCE OF SHOWERS OVER AND W
OF THE MOUNTAINS INTO SAT MORNING. GRADIENTS AND WINDS ALOFT WILL
CAUSE LOCAL STRONG GUSTY WINDS...MAINLY IN THE MOUNTAINS AND DESERTS
WHERE THEY SHOULD REACH ADVISORY STRENGTH THIS AFTERNOON AND
EVENING. THE SNOW LEVEL WILL EVENTUALLY LOWER TO 6000-6500 FT
TONIGHT. HOWEVER...NO WIDESPREAD LARGE SNOW ACCUMULATIONS ARE
EXPECTED. HEIGHTS WILL INCREASE THIS WEEKEND AND EARLY NEXT WEEK BUT
A DEEP MOIST LAYER WILL BRING PARTLY TO MOSTLY CLOUDY SKIES W OF THE
MOUNTAINS AND WILL ALSO MODERATE ANY MAX TEMP INCREASE. THERE COULD
EVEN BE A FEW SPRINKLES SUN...BUT CHANCES ARE TOO SMALL TO MENTION
IN THE ZONES.
LONGER RANGE PROGS INDICATE A DECREASING MARINE LAYER AND WARMING
MID WEEK. ANOTHER TROUGH APPROACHING FROM THE NW WILL BRING MORE
CLOUDS AND COOLING TOWARD THE END OF NEXT WEEK.
&&
.AVIATION...
BAND OF SHOWERS MOVING EASTWARD THROUGH THE AREA AROUND 9 KNOTS WILL
BE EAST OF THE AREA THIS EVENING. MVFR TO LOCAL IFR
CEILINGS/VISIBILITIES IN CLOUDS AND LIGHT TO MODERATE SHOWERS
ASSOCIATED WITH THE BAND THROUGH THE REMAINDER OF THE AFTERNOON
BECOMING MVFR TO LOCAL VFR THIS EVENING BEHIND THE BAND WITH
SCATTERED TO BROKEN STRATOCU AROUND 2500 AND ANOTHER BROKEN LAYER
AROUND 3500 TO 4000 FEET WITH TOPS AROUND 8000 FEET OVERNIGHT. SOME
MVFR VISIBILITIES IN SHOWERS OTHERWISE MOSTLY VFR OVERNIGHT.
&&
.SGX WATCHES/WARNINGS/ADVISORIES...
A SPRING STORM TO AFFECT EXTREME SOUTHWEST CALIFORNIA FRIDAY. SEE
LAXSPSSGX.
WIND ADVISORY FOR THE HIGHER MOUNTAINS AND DESERTS UNTIL MIDNIGHT
TONIGHT. SEE LAXNPWSGX.
HIGH RIP CURRENT RISK FOR SURF ZONES. SEE LAXSRFSGX.
&&
PUBLIC...ATKIN
AVIATION...HORTON
Hazardous weather outlook, Apr 14, 9:00 AM PST, 10 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN DIEGO CA
1000 AM PDT FRI APR 14 2006
CAZ042-043-048-050-055-056-057-058-060-061-062-151200-
ORANGE COUNTY COASTAL AREAS-
SAN DIEGO COUNTY COASTAL AREAS-
SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE-
SAN DIEGO COUNTY VALLEYS-
SAN BERNARDINO COUNTY MOUNTAINS-
RIVERSIDE COUNTY MOUNTAINS-
SANTA ANA MOUNTAINS AND FOOTHILLS-
SAN DIEGO COUNTY MOUNTAINS-
APPLE AND LUCERNE VALLEYS-
COACHELLA VALLEY-
SAN DIEGO COUNTY DESERTS-
1000 AM PDT FRI APR 14 2006
THIS HAZARDOUS WEATHER OUTLOOK IS FOR
ALL OF EXTREME SOUTHWESTERN CALIFORNIA.
.DAY ONE... TODAY THROUGH TONIGHT.
A STRONG...FAST MOVING STORM WILL BRING RAIN AND SOME THUNDERSTORMS
WITH DANGEROUS LIGHTNING...SMALL HAIL...AND STRONG GUSTY WINDS.
HEAVY RAIN MAY PRODUCE LOCAL URBAN AND SMALL STREAM FLOODING...
THIS AFTERNOON AND TONIGHT.
WIND ADVISORY FOR THE HIGHER MOUNTAINS AND FOR THE DESERTS UNTIL
MIDNIGHT TONIGHT. SEE LAXNPWSGX.
HIGH RIP CURRENT RISK.
.DAYS TWO THROUGH SEVEN... SATURDAY THROUGH THURSDAY.
NO HAZARDOUS WEATHER IS EXPECTED.
.SPOTTER INFORMATION STATEMENT...
SKYWARN WEATHER SPOTTER ACTIVATION WILL BE REQUESTED TODAY TO OBTAIN
SPOTTER REPORTS IN ADDITION TO THOSE RECEIVED THROUGH STANDARD
OPERATING PROCEDURES. WEATHER SPOTTERS ARE ENCOURAGED TO REPORT
SIGNIFICANT WEATHER CONDITIONS. SKYWARN SHOULD REMAIN ACTIVATED FOR
THIS STORM THROUGH TONIGHT.
MM/ATKIN
In the hours before
Local storm report, Apr 14, 6:33 PM PST, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN DIEGO CA
733 PM PDT FRI APR 14 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 PM FUNNEL CLOUD N DEL MAR 32.96N 117.26W
04/14/2006 SAN DIEGO CA STORM CHASER
SPOTTED AT 7PM N OF DEL MAR.
&&
NUELITOFunnel Cloud, San Diego
- When
- April 14, 7:03 PM PST to 7:06 PM PST
- Where
- San Diego County, 1 mi N of Del Mar
- Reported by
- TRAINED SPOTTER
- Coordinates
- 33.028, -116.770 (the zone’s center; the record gives no point)
A funnel cloud over Del Mar was photographed by a trained spotter.
- Funnel Cloud
- A rotating column of cloud extending from a thunderstorm that did not reach the ground.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Flash Flood in Indiana, April 14, 2006$865,000 · F1 · 82 events
- Wildfire in Virginia, April 14 to 20, 2006$3.9 million · 1 event
- Tornado and Hail in Illinois, April 14, 2006$300,000 · F0 · 8 events
- Lightning Strikes in Indiana, April 14, 2006$250,000 · 2 events
- Flood in California, April 14 to 15, 2006$250,000 · 1 event
- Flash Flooding and Hail in Ohio, April 14 to 15, 2006$70,000 · 1.25 in hail · 24 events
- Hail and Damaging Wind in Indiana, April 14 to 16, 2006$75,000 · 4.25 in hail · 21 events
- Flash Flood and Hail in California, April 14, 2006$125,000 · 0.75 in hail · 3 events
- Lightning Strike in Michigan, April 14, 2006$90,000 · 1 event
- Flood and Hail in Indiana, April 14 to 15, 2006$33,000 · 2 in hail · 11 events
- Tornado in California, April 14, 2006$15,000 · F1 · 1 event
- Hail and Damaging Wind in West Virginia, April 14, 20061.75 in hail · 18 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5504785.